MAUDE Adverse Event Report: GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS) BD MAX¿ ENTERIC VIRAL PANEL; GASTROINTESTINAL PATHOGEN PANEL MULTIPLEX NUCLEIC ACID-BASED ASSAY SYSTEM

GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS) BD MAX¿ ENTERIC VIRAL PANEL; GASTROINTESTINAL PATHOGEN PANEL MULTIPLEX NUCLEIC ACID-BASED ASSAY SYSTEM
Catalog Number 443985
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/24/2025
Type of Reportable Event Malfunction
Event or Problem Description
Report 1 of 2.It was reported that during use of bd max¿ enteric viral panel, a false positive norovirus patient result with an unusual pcr curve was obtained.Sample was tested on biofire and cepheid and was negative for norovirus.There was no report of patient impact.
 
Additional Manufacturer Narrative
D.2.Additional medical device type: pch.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
Report 2 of 2: it was reported that during use of bd max¿ enteric viral panel, a false positive norovirus patient result with an unusual pcr curve was obtained.Sample was tested on biofire and cepheid and was negative for norovirus.There was no report of patient impact.
 
Additional Manufacturer Narrative
Investigation summary: the complaint investigation for discrepant results with the bd max¿ enteric viral panel kit (ref.443985) lot 5119773 was performed by the review of manufacturing records, customer¿s data analysis and verification of complaints history.The review of quality control records of bd max¿ enteric viral panel kit lot 5119773 revealed no anomalies that could explain the customer¿s discrepant results.The customer reported two suspected false-positive results when using the bd max¿ enteric viral panel kit from lot 5119773, for the norovirus (nov) target.Both were negative for the nov target when tested with alternative methods.The customer provided run files for runs 9706 and 9716 (pdf and csv) from the bd max¿ instrument ct0438 for investigation.They identified sample b10 in run 9706 and sample a10 in run 9716 as involved in the issue.Analysis of sample a10 in run 9716 showed true late and low amplification in the rox channel (nov target).Low target levels, near the limit of detection (lod) of the assay, may be detected but results may not be reproducible between alternative method due to various method lod.Based on the data analysis and information provided, specimens at or near the assay limit of detection (lod), or environmental or cross contamination, are the most likely causes to explain the customer¿s positive result.The pcr curve pattern of the second sample tagged by the customer showed a step dislocation in the raw pcr signal, resulting in a positive result for the nov target in run 9706 sample b10.The pattern of step dislocations was also observed in the other target channels (fam, rox and vic) in top, with the curve for the norovirus target (rox-top) reaching the threshold to be valid, resulting in a positive result.It is unlikely this positive result is due to true amplification.Unfortunately, no root cause could be identified but the issue seemed isolated to this event.Overall, bd was unable to find the exact cause of the customer¿s positive results, but based on the investigation, no reagents issue is suspected.There is no indication of a reagent issue based on the analysis of the complaints received for discrepant results on bd max¿ enteric viral panel assay lot 5119773.The root cause was not identified.Bd cannot confirm the complaint based on the investigation that was performed.Bd did not initiate a corrective and preventive action (capa) since no new hazard was identified.

Brand Name
BD MAX¿ ENTERIC VIRAL PANEL
Common Device Name
GASTROINTESTINAL PATHOGEN PANEL MULTIPLEX NUCLEIC ACID-BASED ASSAY SYSTEM
Manufacturer (Section D)
GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS)
2555 blv. du parc techn
quebec
Manufacturer (Section G)
GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS)
2555 blv. du parc techn
quebec
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key24029029
Report Number3007420875-2025-00274
Device Sequence Number15755769
Product Code OOI
UDI-Device Identifier00382904439859
UDI-Public(01)00382904439859(17)261219(10)5119773
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K220607
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number443985
Device Lot Number5119773
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2025
Supplement Date Received by Manufacturer02/20/2026
Initial Report FDA Received Date01/09/2026
Supplement Report FDA Received Date02/24/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/29/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown